CSN Login
Members Online: 15

Temodar

megan wessel
Posts: 1
Joined: Feb 2009

Hi. My friend's mother is being treated with Temodar for brain cancer. They got her nausea and vomiting under control, but now she's very, very tired. I know that is to be expected, but listed in the side effects it says, tired, nausea, constipations........ and please call your doctor for unusual drowsiness. She seems to have unusual drowsiness. She's barely staying awake and of course, she's not eating. Does anyone have experience with Temodar? Any feedback would be very helpful. (they have called the doctor but haven't heard back yet)

ShowMeFellow
Posts: 18
Joined: Jan 2010

Megan,...
After open-brain surgery and concomitant radiation and chemo for forty days, I've now been on interval chemo (5/23, Temodar) for eight months. I've slept 3-4 hours every single afternoon, and 9-11 hours at night. By Thursday of my chemo weeks, I also sleep for an hour and a half some forenoons until Monday or Tuesday after the chemo week. I have no trouble going to sleep, and my sleeping is sound and restful.

So what's normal? Normal is a cycle on the washing machine.

Time management becomes an issue: when we're buying time (which is all some of us are doing) then our responsibilities for how we spend the time we've bought are different than otherwise. And when we only net a few good hours a day -- I'm good until noon, the rest is a wash -- then I've got some tough choices to make at the breakfast table!

Hanging out in the waiting room at the clinic, it sounds to me like everyone's experience is a little different, and the only disability in life is a crummy attitude,... and every day's an adventure full of discoveries in Cancervivorville.

Go well, Megan,... and let us know what you learn.

keladavis
Posts: 8
Joined: Mar 2010

I was on 4-6 months of Temodar for brain cancer in 2004. It made me very tired as well. It is killing good and bad cells in the body. All fast and slow growing cells or the good and bad cells. Cancer being the fast growing cells. So this is why she could be tired. I slept all the time as well. I would try to get a hold of the doctor, but this should be normal. She should be getting her blood cells checked though to make sure her white blood cells are not dropping too low. I was taken off of Temodar because my white blood cell count dropped too low(neutrapenia). This does not happen too often with Temodar, but it does happen sometimes. My doctor said usually only with young women and I was only 28. That is all I know, hopefully this has helped a little.

danielgharper's picture
danielgharper
Posts: 13
Joined: Apr 2010

I did 6 weeks of Temodar, along with my radiation. They said I lost hair because of the chemo, not necessarily the radiation. This makes sense to me. Temodar made me tired when I took about 150 mg each day during radiation, but when I took 5 days of 250 mg/day, I would get crazy sick closer to the 4th or 5th day. It was miserable. Nausea, vomiting, etc., and my white blood count and platelets totally hit the floor. This is normal, because chemotherapies kill all cells, not just the bad cells.

God bless, danielgharper

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network